MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA MODULAR CERAMIC FEM HD 36/+3MM; PROSTHESIS, HIP

BIOMET UK LTD. BIOLOX DELTA MODULAR CERAMIC FEM HD 36/+3MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item reference:30103605, item name:g7 vit e neutral lnr 36mm e, lot number: 65516876.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that patient underwent revision due to ceramic head fracture, 2 weeks post op.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.D10: associated devices: reference number: (b)(4), item name: tprlc 133 t1 pps ho 12x144mm, lot number: 6992221 reference number: (b)(4), item name: g7 pps ltd acet shell 52e, lot number: 7311439 visual examination of the returned product identified that the ceramic head was returned in 3 pieces and not all of the ceramic head is returned.The poly liner was also returned in 3 pieces and not all of the poly liner was returned.There are tiny fragments of the ceramic head still in the poly liner.Review of the device history record identified no deviations or anomalies during manufacturing.Device is used for treatment.Medical records were provided.Images assessed and not sent to mmi for images are fluoroscopy indicating intra-operative images and would not add value to the complaint.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Medical records were provided and reviewed by a health care professional.Revision due to fractured femoral head and poly damage.Felt a ¿clunk¿ while reaching for the cupboard, reports no trauma winter 2022 evaluation showed what appeared to be a fractured ceramic head.Fractured ceramic femoral head into 3 pieces with poly damage.Acetabular and femoral stem component were well aligned and well fixed.Supplemented acetabular fixation with a screw.Excellent stability and reproduction of leg length noted.No intraoperative complications reported.With the available information, a definitive root cause could not be determined.No change to the outcome of the investigation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Initial left total hip arthroplasty performed in the late autumn 2022.Subsequently, in the winter 2022 the patient was revised due to fractured femoral head with poly damage.During the revision the acetabular and femoral stem components were found to be well aligned and well fixed.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A supplier failure analysis was performed which states that no conclusion could be drawn regarding a possible cause for the fracture of the femoral head from the provided ceramic head fragments.There was no indication of a pre-existing material issue.Material analysis of metal transfer seen concluded remnants of iron and chromium which may have been caused by instruments and remnants of titanium which may be from the stem.The precise position of the fracture origin cannot be determined due to secondary damage.It was noted that the primary metals transfer could not be found equally distributed on the conical bore surface of the femoral head, which may indicate that the interface was 'disturbed' during the assembly of the femoral head and metal stem, potentially caused by contaminants.This 'disturbance' can lead to a decrease of the burst strength of the femoral head.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX DELTA MODULAR CERAMIC FEM HD 36/+3MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16003243
Report Number3002806535-2022-00512
Device Sequence Number6679216
Product Code LZO
UDI-Device Identifier00887868271182
UDI-Public(01)00887868271182(17)320701(10)3119039
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-0662
Device Lot Number3119039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer01/26/2023
11/01/2023
12/07/2023
04/25/2024
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date01/27/2023
11/21/2023
12/12/2023
04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale